MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA VERSAFITCUP DM DOUBLE MOBILITY LINER 54/28; HIP SHELL LINER

MEDACTA INTERNATIONAL SA VERSAFITCUP DM DOUBLE MOBILITY LINER 54/28; HIP SHELL LINER
Model Number 01.26.2854M
Health Effect - Clinical Code Osteolysis (2377)
Date of Event 04/20/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 25 may 2021: lot 110796: (b)(4) items manufactured and released on 10-jun-2011.Expiration date: 2016-04-30.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any other similar reported event.Additional devices involved.Batch reviews performed on 25 may 2021: cup: versafitcup 01.26.54mb acetabular shell ø 54 (k083116) lot 111513: (b)(4) items manufactured and released on 06-jul-2011.Expiration date: 2016-05-31.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any other similar reported event.Stem: quadra-h 01.12.025 cementless, ha coated std stem size 5 (k082792) lot 111885: (b)(4) items manufactured and released on 07-oct-2011.Expiration date: 2016-08-31.No anomalies found related to the problem.To date, all items of the same lot have been already sold without any other similar reported event.Clinical evaluation performed by medacta medical director: 9 years after primary tha with double mobility cup a revision is necessary, according to the report because of osteolysis due to wear debris of the polyethylene insert.The patient was active (primary diagnosis: fracture) and therefore the presence of wear of a standard polyethylene insert after 9 years is not exceptional.The stem was still well fixed, this probably means that for specific fluidodynamic reasons the wear debris concentrated on the pelvic bone and gave rise to macrophagic reaction.If possible, the explanted devices could be analyzed to detmine if third-bodytraces are visible: the presence of a third body in the articulation may have accelerated the wear process.Visual inspection performed by medacta r&d hip project manager: from the received pieces it was observed visible yellowing and opacity on the external surface of the liner.Some little scratches were also noticed on the surface, probably occurred for the presence of a third body; also on the inner surface of the shell some small signs were noticed: also in this case their presence can be related to a third body.Finally, on the rim of the shell, some damages are present, probably occurred during the extraction.From the received piece it is not possible to determine with certainty the root cause of the event, but we cannot exclude the presence of a third body; in addition, these types of events are not rare in standard polyethylene liners.
 
Event or Problem Description
Left hip revision performed on (b)(6) 2021 (9 years and 2 months after primary) following suspected polyethylene wear and acute osteolysis (paprosky stage 2) of the acetabulum and the femoral proximal part.Only the liner, the cup versaficup, and the inox head have been removed, the quadra stem was left in place.The revision went well.

Brand Name
VERSAFITCUP DM DOUBLE MOBILITY LINER 54/28
Common Device Name
HIP SHELL LINER
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key11893141
Report Number3005180920-2021-00422
Device Sequence Number1295275
Product Code MEH
UDI-Device Identifier07630030807374
UDI-Public07630030807374
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K083116
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2016
Device Model Number01.26.2854M
Device Catalogue Number01.26.2854M
Device Lot Number110796
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/19/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/27/2021
Initial Report FDA Received Date05/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR